Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at May 2, 2021, 3:42 AM EDT. It took effect at May 2, 2021, 1:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2021, 3:42 AM EDT (07:42 UTC)
- In effect from
- May 2, 2021, 1:00 PM EDT
- Expired
- May 2, 2021, 10:16 AM EDT
- In force
- Issued by
- NWS Marquette, MI
The text
As transmitted.
675 WHUS73 KMQT 020742 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 342 AM EDT Sun May 2 2021 LSZ240-241-020845- /O.CAN.KMQT.SC.Y.0046.210502T2000Z-210503T0600Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 342 AM EDT Sun May 2 2021 /242 AM CDT Sun May 2 2021/ ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory has been cancelled. $$ LSZ244-245-021545- /O.NEW.KMQT.SC.Y.0047.210502T1700Z-210502T2100Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 342 AM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON... * WHAT...East winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Eagle River to Manitou Island MI and Manitou Island to Point Isabelle MI. * WHEN...From 1 PM to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
1 follow-up statement
644 WHUS73 KMQT 021416 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1016 AM EDT Sun May 2 2021 LSZ244-245-021530- /O.CAN.KMQT.SC.Y.0047.210502T1700Z-210502T2100Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 1016 AM EDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased below Small Craft Advisory criteria. Therefore, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:17 AM EDT, 25 minutes earlier.
Area forecast discussion, May 2, 3:17 AM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Marquette MI 317 AM EDT Sun May 2 2021 .SHORT TERM...(Today and tonight) Issued at 252 AM EDT SUN MAY 2 2021 Upper air pattern consists of a 500 mb trough in the southern plains and a trough in the western U.S. and Canadian Rockies this morning. The southern plains trough heads northeast to the Ohio Valley by 12z Mon while the Canadian Rockies trough moves to the northern plains. Weak 850-500 mb q-vector convergence remains over the area through tonight with increasing deeper moisture moving in as well. Sprinkles and isolated showers will move out early this morning and then temporary dry weather into early afternoon before a warm front to the south causes some pops to break out later in the afternoon across the south and western cwa. One change made to this forecast is went a bit drier with the pops as the low level flow is with an easterly component and usually when that happens, dry air is hard to dislodge especially the further north you go. Went with this scenario, but kept the pops highest in the south and could see over an inch of qpf in southern Menominee County out of this and maybe not even a hundredth of an inch in Copper Harbor. With the dry easterly low level flow, did decrease pops slightly and also pushed the timing back as well. This was the only changes made to the going forecast overall. .LONG TERM...(Monday through Saturday) Issued at 316 AM EDT SUN MAY 2 2021 Consensus among the model suite continues to progress the pattern into an amplified pattern characterized by an upstream amplified ridge building over the western US, a broadening out positive height anomaly over the Atlantic that's progged to stretch northward into Greenland, and stuck in the middle is broad troughing over the eastern third of North America. Ensembles suggest we'll see this transition begin on Monday with it persisting into the early parts of the weekend. Overall this pattern will be accompanied by a few opportunities for showers, mainly early on in the forecast period, and an overall cooler temperature field across the forecast area. Starting off on Monday, the region will still be under the influence of a slowly progressing warm front. While the surface front is progged to be south, the elevated fgen core at 850mb is expected to be positioned over the east. Coincident with PWATS just over an inch and favorable MBE velocities that suggest some training is possible, another half inch or so of rain could fall. Rain showers should slowly end in the west and central as the surface low lifts northeast over the middle of Lake Michigan and into Lower Michigan by nightfall. Daytime highs are largely expected to hover near the 50F mark, except in the Keweenaw, near Lake Superior and across parts of interior northern Marquette County where the northeast winds off the lake should moderate heating potential. By Monday night, upstream cold front will sink into the far west. While some light rain showers can't be ruled out, guidance has been consistent with an overall dryer frontal passage as it moves through the region on Tuesday. As the front moves through, weak CAA will allow 850mb temps to dip just below 0C by the afternoon. Overall this should again keep daytime highs in the low 50s except in the mid to upper 40s by Lake Superior and in the Keweenaw. Weak CAA aloft should continue into Wednesday as the core of the negative height anomaly moves over the region. 850mb temps within this broad trough look to stay near -2 to -3C Wednesday and Thursday. Overall temps during this period should be in the low 50s in the south half, with mid to upper 40s near Lake Superior. Overnight lows should be near the freezing mark, except in the interior west where some upper 20s are possible. By Thursday night, another shot of cold air is expected to follow after another cold front moves through the region. This could bring 850mb temps down near -4 to -6C, which should linger into the weekend. Friday and Saturday highs near Lake Superior could be in the low 40s. Elsewhere upper 40s to near 50F is expected. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1224 AM EDT SUN MAY 2 2021 VFR conditions are likely to prevail at KIWD/KCMX/KSAW thru most, if not all, of this fcst period. A few -shra/sprinkles are possible overnight at KCMX/KSAW, but even if a -shra affects either terminal, conditions will not fall out of VFR. During the aftn, shra will begin to lift n toward Upper MI. There is uncertainty in how quickly the pcpn will advance northward. For now, fcst leans toward a slow arrival with VFR conditions continuing at KIWD/KCMX thru this evening. KSAW has a better chc of seeing shra this evening with the potential of MVFR cigs developing. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 252 AM EDT SUN MAY 2 2021 Through Monday, northeast winds to 25 knots will be possible as low pressure extends from the Plains into the Upper Mississippi Valley. Otherwise, the wind will stay at or below 20 knots. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...JP AVIATION...Rolfson MARINE...07
Hazardous weather outlook, May 2, 3:32 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 332 AM EDT Sun May 2 2021 MIZ001>007-009>014-084-085-030745- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 332 AM EDT Sun May 2 2021 /232 AM CDT Sun May 2 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Periods of rain tonight could be locally heavy and lead to some ponding of water on low-lying roads, mainly across parts of south central Upper Michigan. There is a slight chance of thunderstorms tonight across south central Upper Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-030745- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 332 AM EDT Sun May 2 2021 /232 AM CDT Sun May 2 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-030745- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 332 AM EDT Sun May 2 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:19 PM EDT | Small Craft Advisory | MQT | 6 hr | |
| May 2, 11:20 AM EDT | Small Craft Advisory | MQT | 33 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.